MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM; SCREWDRIVERS
Catalog Number 03.010.092
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient ethnicity is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a suprapatellar procedure on (b)(6) 2018, a tibial nail was inserted using the suprapatellar instrumentation.After placing a proximal locking screw in the dynamic hole of the tibial nail, they attempted to remove the insertion handle.They could only get the connecting screw to turn a little.They ended up breaking the tip of the ball hex screwdriver in their efforts to get the connecting screw out.Fragments were generated but were removed easily without additional intervention.They decided to remove the proximal locking screw and pull the tibial nail out.A different instrumentation set was used, and a new tibial nail was inserted.The same proximal locking screw was reinserted in the new tibial nail and the distal locking screws were then completed.The procedure was completed successfully with a 40-minute surgical delay.The patient outcome was good.Concomitant device: proximal locking screw 4x44mm (part: unknown, lot: unknown, quantity: 1), insertion handle for suprapatellar (part: 03.010.440, lot: 07611819447, quantity: 1).This report is for a ball hex screwdriver 8mm.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Part/lot combination are unknown at synthes gmbh, no dhr review possible.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected lot number of concomitant device 03.010.440.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device: proximal locking screw 4x44mm (part: unknown, lot: unknown, quantity: 1), insertion handle for suprapatellar (part: 03.010.440, lot: 170125-101, quantity: 1).

Brand Name
BALL HEX SCREWDRIVER 8MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7782192
Report Number2939274-2018-53322
Device Sequence Number1012600
Product Code HXX
UDI-Device Identifier10886982067630
UDI-Public(01)10886982067630
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.092
Device Lot Number3800515
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer08/20/2018
08/28/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/13/2018
09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: JULY 27, 2018
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight100